MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 42100E-07
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that unspecified amount of the bd alaris smartsite gravity set experienced component separation.The following information was provided by the initial reporter: multiple times we have had problems with the connections coming loose, sometimes falling to the floor.This results in contaminating the tubing and blood coming back.
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
No additional information: material#: 42100e-07 batch#: unknown it was reported by the customer that they had problems with the connections coming loose, sometimes falling to the floor.This results in contaminating the tubing and blood coming back.Verbatim: details of inquiry: hello, on our unit we use the bd smartsite gravity set daily for patient iv fluids.Multiple times we have had problems with the connections coming loose, sometimes falling to the floor.This results in contaminating the tubing and blood coming back and response received on 04-oct-2023.Thank you again for letting me know about this.I do have a question, if you wouldn¿t mind.I put a picture of the 42100e-07 set on the word document.Could you please let me know if the set was coming apart at the area where the arrows are or was it somewhere else? also, i¿m curious if you know if the end user is actively tightening the stopcock segment on both ends once they take it out of the package? although it¿s connected in the package, it is not bonded and can come loose during shipping.The dfu reminds them to tighten those connections before use.I¿m not suggesting that is what is happening, i¿m just covering all areas where i¿ve seen that happen in the past (on a different set).Response received on 13-oct-2023.I put in this complaint on behalf of fellow co-workers.I gave this information to two different bd personnel already.I do not know the answers to all of these questions, as it did not happen specifically to me recently.Attached is the picture i submitted to xxx of where the separation occurs.It has happened multiple times, most likely due to users not tightening the connections when putting together.Back flow issues have happened, but no patient harm that i know of.I sent an email reminder to all anesthesia staff and nursing staff to tighten the connections, and if a separation happens after tightening to email the bd product complaint email address.All staff voiced understanding and agreement.
 
Additional Manufacturer Narrative
Followup mdr submission for device evaluation: no product or photo was returned by the customer.The customer complaint that there was connection issues could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed because a model and lot number was not provided by the customer.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.

Brand Name
BD ALARIS SMARTSITE GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17931064
Report Number9616066-2023-02081
Device Sequence Number17756258
Product Code FPA
UDI-Device Identifier50885403220607
UDI-Public(01)50885403220607
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K820278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number42100E-07
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown